LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter



Tax deductible

The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.
In the United States, your donations are tax deductible.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Severe dizziness (drunk feeling) from Tindamax - still on 1 week after I stopped it?

 - UBBFriend: Email this page to someone!    
Author Topic: Severe dizziness (drunk feeling) from Tindamax - still on 1 week after I stopped it?
Terminator
LymeNet Contributor
Member # 27328

Icon 1 posted      Profile for Terminator     Send New Private Message       Edit/Delete Post   Reply With Quote 
After about 10 days on tindamax 2g/d I started being quite dizzy - basically feeling drunk when I walk or move. I stopped it and one week later it hasnt improved.

I'm wondering if it's really due to the tindamax, or to something else. And if it might become permanent or if it should eventually come back to normal

--------------------
We will win

Posts: 135 | From California | Registered: Jul 2010  |  IP: Logged | Report this post to a Moderator
sickmate
LymeNet Contributor
Member # 31502

Icon 1 posted      Profile for sickmate     Send New Private Message       Edit/Delete Post   Reply With Quote 
Also got it from Tindamax. Dunno why. Felt like it makes the infection worse. Never fully away.
Posts: 214 | From Home | Registered: Apr 2011  |  IP: Logged | Report this post to a Moderator
nefferdun
Frequent Contributor (1K+ posts)
Member # 20157

Icon 1 posted      Profile for nefferdun     Send New Private Message       Edit/Delete Post   Reply With Quote 
Have you been treating for babesia? It causes dizziness like you describe and treating the other infections can bring it out.

--------------------
old joke: idiopathic means the patient is pathological and the the doctor is an idiot

Posts: 4673 | From western Montana | Registered: Apr 2009  |  IP: Logged | Report this post to a Moderator
Terminator
LymeNet Contributor
Member # 27328

Icon 1 posted      Profile for Terminator     Send New Private Message       Edit/Delete Post   Reply With Quote 
I never teated babesia nor other parasites - it's an interesting idea. gotta keep that in mind

anybody else got quite dizzy from tindamax? for how long?

--------------------
We will win

Posts: 135 | From California | Registered: Jul 2010  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
Yes. I had a lot of trouble from a generic flagyl due to vestibular symptoms (inner / middle ear / balance). It took me a while to get back to my normal after even a couple days on it (I just could not continue).

I have been told that many tolerate tindamax a bit better, though. Generics can vary, so that might be a consideration. In my experience, generics usually are harsher on my ears than the primary brand.

Were you using liver support supplements during?

Liver support (herx support) is supposed to help protect the ears when taking ototoxic drugs (those that stress the inner ear). Key word: "help" - infections and treatment are still hard on ears, though.

For quite some time after stopping ototoxic medicines, they can still affect us, according to Neil Bauman, author of the book "Ototoxic Drugs . . ."

Tinidazole (aka: Tindamax) is listed on p. 169 as an ototoxic drug, with detail on p. 460, regarding the vestibular effects of ataxia (trouble walking) and dizziness.

He does discuss the stress on the liver & kidneys from ototoxic drugs - but does not get into the liver support supplements that can be so vital to those who have to treat infections that can also damage ears (and so much more).

If the liver support you were using did not help enough, you might want to reevaluate the plan with your LLMD or LL ND.

Of course, it could be something else altogether so it's a good idea to report this to your LLMD for advice / assessment.

For now, going dairy-free, gluten-free, corn and soy free, too, may help. All those produce more phlegm in the upper respiratory pathway and that can cause the ears to inflame.
-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
Terminator
LymeNet Contributor
Member # 27328

Icon 1 posted      Profile for Terminator     Send New Private Message       Edit/Delete Post   Reply With Quote 
ok. so keebler after a while your balance came back to normal? Do you remember how long it took? i just hope my current ataxia/dizziness is caused by the tindamax and that it will eventually completely go away

--------------------
We will win

Posts: 135 | From California | Registered: Jul 2010  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
I'm not sure how to answer and be both honest and encouraging. "Normal" has not been in my vocabulary for a long time.

However, thinking back to the 3 different trials of a generic flagyl:

I seem to recall that - each time - it was probably a couple of weeks after stopping it that I went back to "my normal" as before starting it. I did use liver support prior to and during but it was not enough for me.

There are many variables in my case, though.

Wish I could be more help and have an exact play by play of what is to be expected.

In addition to gentle and consistent liver and adrenal support now, I recall having to go back to my vestibular exercises (like Qi Gong and Tai Chi) to gain back some balance skill.

Mostly, though, just patience, strict avoidance of phlegm producing foods and time.

Be sure to protect your ears from too much sound right now, especially bass enhancement. That can irritate the nerves in the ear.

RESTING the ears - aggressive resting - in a dark and quiet room, with torso and head elevated at 30 degree incline (higher than feet) is the best position for allowing healing of ear tissue.

When you feel like a little music, MOZART or HAYDN are the best to help the balance parts of the brain heal.

Neither of those composers ever "dumped" erratic emotional deluges into their music so you can count on nearly everything of theirs to be uplifting. For quieter times, select sonatas.

Beyond that, Quartets or chamber groups are easier to follow that full orchestra pieces, too. The full orchestra pieces also tend to swell with excitement that can be rather stimulating.

Ambient music can also be very nice, especially at night. Brian Eno's "Music for Airports" and the like. Music that does not have repeating tune - and no lyrics. It's just calmer for the brain.

Good luck.
-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
Have you been assessed for KPU / HPU ? Or any other kind of porphyria? That could explain harsh reactions to some Rx.
-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

© 1993-2019 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3


Home | Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Webmaster